Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Anxiety and Paxil

Hi! I appreciate any info you can give me.  I have been going to my doctor for treatment for Hypothyroid for the last 3 years.  I have been having some anxiety over that time, but have always been able to work and function.  The last two months I have been getting feeling of a vibration in my body, mostly in my legs and have felt very restless.  The doctor did blood work Thyroid TSH
FT4 and T3 CBC Chem Panel B12 and every thing came back normal. I was still having the vibrations and anxiety after seven weeks and thought it was coming from my thyroid so she retested it.  Even though there was no change in my Synthroid dose. In the meantime she wanted me to try Paxil to see if everyting was anxiety related.  I took the Paxil for 4 days and the anxiety increased to a point where I lost 6 pounds, had no taste for food but forced myself to eat, couldn't sleep my heart was racing and the vibrations were in my whole body.  She called me with the latest Thryoid results on Saturday and told my my Ft4 was elevated to 2.2 Range .08 -1.8 TSH was 2.2 and TT3 was 135. And the also tested me for antibodies for the first time and they came back positive.
She advised me to lower my dose from 50mcgm to 37.5.  I told her about the reaction to Paxil and she told me not to take it any more and to take a Xanax 2x a day for a few days.

The nervousness and anxiety are still there after 2 days of not taking the Paxil and I want to get back to work. (I didn't go all last week)  

My question is: Is this extreme nervousness and anxiety a extreme reation to the Paxil, or the higher TT4 level( I Never felt like this in my life)
And How long before the Paxil is out of you system when you only have taken it for 4 days?

Sorry this is so long, but I wanted to give you as much info as possible.   Thanks Gail
6 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Although Paxil can be a stimulant and cause the symptoms you described, you should no longer have any Paxil in your system now.  It is most likely a thyroid elevation issue, and will go down as you decrease your dose..periodic xanax is a good idea in the short run until your thyroid level goes down, but go off it slowly if you use it more than 4 days, or use more than 4 times a day.
Avatar universal
I was diagnosed with GAD about 3 years ago.  My doctor prescribed Zoloft to me and I took one pill.  Within 6 hours of taking the pill I had just about every side effect that it mentions.  I was then prescribed Paxil.  I took half a pill to start, and eventually made it up to 20mg a day. I had clenching teeth, dry mouth and my yawning felt odd, but it was better than the Zoloft so I stayed with it. I have been on Paxil for 1 year now and I have gained 50lbs.  I am very disappointed about the weight gain and asked the doctor what he could do for me.  He prescribed Effexor XR and I am scared to try it because of the problems I had with Zoloft.  What should I do? Should I stay with Paxil and not worry about the weight gain?
Avatar universal
I was on Paxil for a year and a half.  I weaned myself off it, taking the last dose on 11-17-03.  I'm going through withdrawl HELL right now.  All the usual symptoms and problems. I know it will get better in another week or so, but I've also met folks who have had trouble for MONTHS from it.

I was on Prozac for 4 years, went off of it with NO problems at all.  I went on Paxil only because where I live I have no insurance and they(the county Dr.s)won't give me a Rx for Prozac unless I see a Psychitrist, which I'm willing to do, but the wait is OVER A YEAR.  

I've been also taking Omega 3(salmon oil)and that has helped, unfortunately I ran out a week ago...LOL, never rains but it pours, huh?

I just need to vent, but if ANYONE has support to offer me, I'd really appreciate it!
Avatar universal
I quit Paxil because of Sexual effects.....the doctor got me on Celexa after that....that also proved to have sexual effects.....lack of sensitivity. I am now on Zoloft....and that might have sexual effects. my libido is up, but the time for ejaculation is longer. guys/gals tell me about your experience (especially sexual) with SSRI's.....Paxil, celexa, and zoloft......what were the effects for you?
Avatar universal
I just started Zoloft (4 weeks) and my only side effect is insomnia.  My friend has been on zoloft for years and her side effects are sweating and difficulty having an orgasm.  I heard sexual side effects are common with zoloft, I also know someone that experienced constipation with Zoloft.    Selexa is suppose to have a low occurance of side effect (I think sexual too.)  I take zoloft and not other SSRIs because I am Dxs with PTSD and GAD as well as major depression and Zoloft is suppose to help with the symptoms of all of these. I have not taken the other medications.  A doctor did tell me that fish oil is very good for depression.  Good luck
Avatar universal
I am a 32-year-old male in good physical shape who was recently been diagnosed with Sarcoidosis and Hoshimotos thyroiditts. I also occasionally suffer from Anxiety along with PVCs all day now. I must say that it is very difficult explaining to a doctor what symptoms bother me when most of the doctors I have seen like to ALWAYS first call it anxiety.  They even have convinced me time when I have real problems that it
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area